Alert archive / Iowa / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 85, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 18, 2009, 7:24 AM CDT for 4 counties in Iowa. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2009, 7:24 AM CDT (12:24 UTC)
- Expired
- Jun 18, 2009, 8:00 AM CDT
- In force
- 36 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
Counties Calhoun County, IA, Humboldt County, IA, Pocahontas County, IA, Webster County, IA
The radar
The Des Moines radar (KDMX), 119 km from the middle of the area, began a volume at 12:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 8:05 AM CDT | TSTM WND GST 60 | Wnw Fort Dodge, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 7:04 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 0.4 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1501 J/kg
- Mixed-layer CIN
- -282 J/kg
- Mixed-layer LCL
- 1387 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDMX 181224
SVRDMX
IAC025-091-151-187-181300-
/O.NEW.KDMX.SV.W.0085.090618T1224Z-090618T1300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
724 AM CDT THU JUN 18 2009
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN WEBSTER COUNTY IN CENTRAL IOWA...
SOUTHWESTERN HUMBOLDT COUNTY IN NORTH CENTRAL IOWA...
SOUTHERN POCAHONTAS COUNTY IN NORTHWEST IOWA...
NORTHERN CALHOUN COUNTY IN WEST CENTRAL IOWA...
* UNTIL 800 AM CDT
* AT 721 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTHWEST OF VARINA...OR 12 MILES EAST OF STORM LAKE...AND WAS
MOVING EAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FONDA BY 730 AM CDT...
JOLLEY BY 735 AM CDT...
POMEROY BY 740 AM CDT...
PALMER AND MANSON BY 745 AM CDT...
KNIERIM BY 750 AM CDT...
PIONEER AND BARNUM BY 755 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A
MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING.
&&
LAT...LON 4281 9414 4243 9415 4247 9487 4248 9492
4275 9492
TIME...MOT...LOC 1224Z 270DEG 45KT 4259 9493
$$
LEE1 follow-up statement
000
WWUS53 KDMX 181243
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
743 AM CDT THU JUN 18 2009
IAC025-091-151-187-181300-
/O.CON.KDMX.SV.W.0085.000000T0000Z-090618T1300Z/
POCAHONTAS IA-WEBSTER IA-CALHOUN IA-HUMBOLDT IA-
743 AM CDT THU JUN 18 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CDT
FOR SOUTHWESTERN HUMBOLDT...NORTHERN CALHOUN...NORTHWESTERN WEBSTER
AND SOUTHERN POCAHONTAS COUNTIES...
AT 740 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR POMEROY...OR 25 MILES
WEST OF FORT DODGE...MOVING EAST AT 50 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
KNIERIM BY 750 AM CDT...
PIONEER AND BARNUM BY 755 AM CDT...
CLARE...FORT DODGE AIRPORT AND FORT DODGE BY 800 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 4281 9414 4243 9415 4247 9487 4248 9492
4275 9492
TIME...MOT...LOC 1243Z 270DEG 45KT 4259 9460
$$
LEEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 6:16 AM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jun 18, 6:16 AM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 616 AM CDT THU JUN 18 2009 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... MULTIPLE CONVECTIVE EVENTS ARE THE OBVIOUS FOCUS THIS MORNING. CURRENT SITUATION HAS 100-130KT JET TOPPING CENTRAL CONUS RIDGE. RIGHT ENTRANCE REGION OF MAX WINDS THROUGH MI HELPED FEED OUR EXITING MCS. NEXT SHORT WV MOVED OUT OF CO INTO NE OVERNIGHT AND IS PRESENTLY DRIVING THAT MCS. EXPECT THIS COMPLEX TO KEEP ON ROLLING INTO IA THIS MORNING. KINEMATIC FORCING SUSTAINS WITH HELP FROM AXIS OF THETA-E ADVECTION FROM NE INTO IA...ALONG WITH ELEVATED FRONTOGENETICAL FORCING WITH BACLIN ZONE ALOFT. MOISTURE CONVERGENCE ALONG 310K SFC SUGGESTS THIS AS WELL. EXTREME ELEVATED INSTABILITY AVAILABLE WITH 3-4K CAPES AND LITTLE CIN IN PLACE THROUGH AT LEAST 15Z. EFFECTIVE SHEAR 50 PLUS KTS ALONG BACLIN ZN SO WOULD NOT BE AT ALL SURPRISED TO SEE MCS STRENGTHEN AS IT ENTERS IA. SHOULD THEN SEE A LULL THROUGH MUCH OF THE AFTERNOON AS WARM TEMPS AND EML BUILD INTO IA A LA THE SPC DAY 1 OUTLOOK. 09Z SFC ANLYS PLACES SYNOPTIC FRONT FROM ERN NE ALONG IA/MO BORDER WHICH SHOULD SURGE NWD INTO STATE AS CAP TEMPORARILY BUILDS. CONVERGENCE ZONE IS EXPECTED TO THEN BE ACROSS NRN IA BY END OF PEAK HEATING. WITH MLCAPES IN EXCESS OF 4K J/KG...STRONG DEEP SHEAR AND MORE THAN ADEQUATE SHALLOW SHEAR CONSIDERING THE AMOUNT OF INSTABILITY... TORNADIC SUPERCELLS WILL LIKELY DEVELOP QUICKLY ONCE IT GOES HENCE SVR WORDING IN ZONES. UNLIKE PRESENT SITUATION...VEERING LLJ MAY PUSH MCS OUT OF AREA LATER TONIGHT. HOWEVER FORCING AHEAD OF NRN PLAINS THROUGH EXPECTED TO DEVELOP YET ANOTHER ROUND OF CONVECTION WITH FROPA ON FRI BEFORE ENDING HEADING INTO THE WEEKEND. WITH AIRMASS JUICED...HEAVY RAIN AND FLOODING POSSIBLE BUT SECONDARY THREAT TO SVR. BETTER HEAVY RAINS CHANCES ARE NORTH...BUT THIS AREA CAN TAKE MORE RAIN AS WELL. NO CHANGES TO FORECAST FOR WEEKEND AND BEYOND. WE CERTAINLY HAVE THE POTENTIAL TO WARM UP GREATLY TODAY...BUT STAYED JUST BELOW PERSISTENCE DUE TO APPROACHING MCS. THIS WILL HAVE TO BE WATCHED HOWEVER. EXPECT ANOTHER WARM AND MUGGY NIGHT TONIGHT WITH FAIRLY SEASONAL TEMPS AND RELATIVELY DRIER CONDITIONS FOR THE WEEKEND...ESPECIALLY SAT. && .AVIATION...18/12Z BRIEF MVFR CIGS/BR VSBYS POSSIBLE AT KMCW/KALO FOR THE NEXT HOUR OR TWO. THEREAFTER...THUNDERSTORMS WILL BE THE SOLE PRODUCER OF SUB-VFR CONDITIONS THROUGH THE TAF PERIODS. CONDITIONS WILL REMAIN MOIST AND VERY UNSTABLE ACROSS THE REGION TODAY. ONE ROUND OF THUNDERSTORMS WILL ROLL ACROSS NORTHERN IOWA THIS MORNING...AND APPEAR ON TRACK TO IMPACT KMCW WITH POTENTIALLY SEVERE WEATHER AROUND 14-15Z. IF THE STORMS DO TRACK TO KMCW THERE WILL BE HIGH WIND GUSTS...VERY HEAVY RAIN AND LOW CIGS...AND POSSIBLY HAIL. THIS WILL BE REFLECTED IN A TEMPO GROUP ON THE 12Z TAFS. ONCE THESE STORMS CROSS NORTHERN IOWA IT WILL BE RELATIVELY QUIET FOR THE REST OF THE MORNING INTO THE EARLY AFTERNOON AS WE WILL BE CAPPED. HOWEVER...LATER IN THE DAY THE CAP WILL LIKELY BREAK WITH THUNDERSTORMS DEVELOPING...ESPECIALLY FURTHER NORTH AND EAST AT KMCW AND KALO. DUE TO UNCERTAINTIES IN TIMING OF THE CAP BREAKING AS WELL AS LOCATION OF STORMS...WILL INCLUDE TEMPOS AT KMCW/KALO WHERE LATE AFTERNOON STORMS ARE LIKELIEST BUT OTHERWISE STICK WITH VCTS ATTM. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && BSS/FAB/LEE
Hazardous weather outlook, Jun 18, 5:35 AM CDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 535 AM CDT THU JUN 18 2009 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-191100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 535 AM CDT THU JUN 18 2009 ...SEVERE WEATHER OUTBREAK POSSIBLE THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED THIS MORNING...MAINLY ACROSS NORTHERN IOWA. THESE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. ADDITIONAL THUNDERSTORMS MAY DEVELOP OVER CENTRAL AND NORTHERN IOWA DURING THE LATE AFTERNOON OR EVENING HOURS. SEVERE WEATHER COULD VERY WELL OCCUR WITH THESE STORMS AS WELL. IN FACT...THERE IS A MODERATE RISK OF SEVERE WEATHER WITH A SEVERE WEATHER OUTBREAK POSSIBLE. LARGE HAIL...DAMAGING WINDS...AND TORNADOES MAY OCCUR WITH THE STRONGER STORMS. ANY OF THE STORMS WILL ALSO BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINS AND POTENTIALLY FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORM CHANCES CONTINUE INTO FRIDAY WITH SEVERE WEATHER AGAIN QUITE POSSIBLE...MAINLY CENTRAL AND EASTERN SECTIONS WHERE A MODERATE RISK OF SEVERE WEATHER EXISTS. LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES ARE POSSIBLE. LOCALLY HEAVY RAINS MAY OCCUR AS WELL. ADDITIONAL THUNDERSTORM CHANCES ARE IN THE FORECAST SUNDAY INTO MONDAY...MAINLY NORTH AND WEST. THE SEVERE WEATHER POTENTIAL IS LOW FOR THE TIME BEING. .SPOTTER INFORMATION STATEMENT... SEVERAL EPISODES OF SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY THROUGH FRIDAY. AN EMERGENCY MANAGEMENT CONFERENCE CALL WILL LIKELY BE CONDUCTED LATER TODAY. SMALL
In the hours before
Local storm report, Jun 18, 3:22 AM CDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
322 AM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM TSTM WND DMG 1 NE BONDURANT 41.70N 93.44W
06/18/2009 POLK IA LAW ENFORCEMENT
POLK COUNTY LAW ENFORCEMENT REPORTS ROOF BLOWN OFF HOUSE
AND BARN AT 2ND ST NE AND NE 80TH ST JUST EAST OF
BONDURANT. DELAYED REPORT. TIME ESTIMATED.
&&
LEELocal storm report, Jun 18, 4:04 AM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
404 AM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 PM HAIL ANITA 41.44N 94.77W
06/17/2009 E0.88 INCH CASS IA TRAINED SPOTTER
HAIL LASTED ABOUT FIVE MINUTES.
1006 PM HAIL 6 WNW ADAIR 41.55N 94.75W
06/17/2009 E1.75 INCH AUDUBON IA LAW ENFORCEMENT
1031 PM HAIL ADAIR 41.50N 94.64W
06/17/2009 E1.75 INCH ADAIR IA BROADCAST MEDIA
FROM KCCI TV.
1035 PM HAIL ADAIR 41.50N 94.64W
06/17/2009 E1.25 INCH ADAIR IA FIRE DEPT/RESCUE
LASTED FOR SEVERAL MINUTES. FROM ADAIR FIRE DEPARTMENT.
1037 PM HAIL ADAIR 41.50N 94.64W
06/17/2009 E1.00 INCH ADAIR IA AMATEUR RADIO
AMATEUR RADIO OPERATOR REPORTED ONE INCH DIAMETER HAIL IN
ADAIR.
1043 PM HAIL 4 NW DES MOINES 41.63N 93.67W
06/17/2009 E1.00 INCH POLK IA TRAINED SPOTTER
1045 PM HAIL 6 NW DES MOINES 41.64N 93.69W
06/17/2009 E1.75 INCH POLK IA TRAINED SPOTTER
1050 PM HAIL 1 E SAYLORVILLE 41.68N 93.61W
06/17/2009 E0.75 INCH POLK IA LAW ENFORCEMENT
POLK COUNTY LAW ENFORCEMENT REPORTED DIME TO PENNY SIZED
HAIL IN EASTERN SAYLOR TOWNSHIP.
1053 PM HAIL CASEY 41.51N 94.52W
06/17/2009 E2.00 INCH GUTHRIE IA LAW ENFORCEMENT
PUBLIC REPORT VIA GUTHRIE COUNTY SHERIFF.
1105 PM HAIL BONDURANT 41.69N 93.46W
06/17/2009 E1.00 INCH POLK IA AMATEUR RADIO
AMATEUR RADIO OPERATOR REPORTED ONE INCH HAIL AT
NORTHEAST 78TH AND HIGHWAY 65 IN BONDURANT
1112 PM HAIL STUART 41.50N 94.32W
06/17/2009 E1.00 INCH ADAIR IA BROADCAST MEDIA
FROM KCCI TV.
1205 AM TSTM WND DMG 1 SE EAST PERU 41.21N 93.91W
06/18/2009 MADISON IA STORM CHASER
SEVERAL LARGE TREE BRANCHES DOWN AT INTERSECTION OF G68
AND R21. TIME ESTIMATED.
1210 AM TSTM WND DMG 1 SE EAST PERU 41.21N 93.91W
06/18/2009 MADISON IA LAW ENFORCEMENT
MADISON COUNTY LAW ENFORCEMENT REPORTED TREES BLOWN DOWN
OVER THE ROAD AT 3010 RUSTIC AVENUE
1210 AM TSTM WND GST 1 NW EAST PERU 41.24N 93.94W
06/18/2009 E65.00 MPH MADISON IA LAW ENFORCEMENT
MADISON COUNTY LAW ENFORCEMENT REPORTED ESTIMATED 65 MPH
WIND GUSTS JUST NORTHWEST OF EAST PERU
1210 AM HAIL 1 NW EAST PERU 41.24N 93.94W
06/18/2009 E1.75 INCH MADISON IA LAW ENFORCEMENT
MADISON COUNTY LAW ENFORCEMENT REPORTED GOLF BALL HAIL
JUST NORTHWEST OF EAST PERU
1216 AM FUNNEL CLOUD 4 WSW EAST PERU 41.20N 94.00W
06/18/2009 MADISON IA LAW ENFORCEMENT
MADISON COUNTY LAW ENFORCEMENT REPORTED A FUNNEL CLOUD
NEAR THE INTERSECTION OF MILLSTREAM AVENUE AND 305TH
STREET
1225 AM HAIL TRURO 41.21N 93.85W
06/18/2009 E1.75 INCH MADISON IA AMATEUR RADIO
AMATEUR RADIO OPERATOR REPORTED GOLF BALL SIZED HAIL IN
TRURO
1258 AM HAIL LIDDERDALE 42.12N 94.78W
06/18/2009 E1.00 INCH CARROLL IA LAW ENFORCEMENT
0133 AM TSTM WND GST 1 WNW OSKALOOSA 41.27N 92.68W
06/18/2009 E55.00 MPH MAHASKA IA TRAINED SPOTTER
SPOTTER ESTIMATES A BRIEF 50 TO 55 MPH WIND GUST.
0138 AM TSTM WND GST 1 N OSKALOOSA 41.31N 92.64W
06/18/2009 E70.00 MPH MAHASKA IA TRAINED SPOTTER
0142 AM TSTM WND GST 3 SSW BOONE AIRPORT 42.02N 93.87W
06/18/2009 E60.00 MPH BOONE IA NWS EMPLOYEE
AN OFF DUTY NATIONAL WEATHER SERVICE EMPLOYEE REPORTED
WIND GUSTS TO 60 MPH 3 MILES SOUTH OF BOONE
0153 AM TSTM WND GST 2 N MADRID 41.90N 93.82W
06/18/2009 E70.00 MPH BOONE IA LAW ENFORCEMENT
BOONE COUNTY LAW ENFORCEMENT RELAYED A REPORT FROM MADRID
FIRE DEPARTMENT OF ESTIMATED 70 MPH GUSTS ABOUT TWO MILES
NORTH OF MADRID
0153 AM TSTM WND GST POLK CITY 41.77N 93.72W
06/18/2009 M58.00 MPH POLK IA MESONET
0155 AM TSTM WND DMG HUXLEY 41.90N 93.60W
06/18/2009 STORY IA LAW ENFORCEMENT
STORY COUNTY LAW ENFORCEMENT REPORTS WIDESPREAD WIND
DAMAGE IN AND AROUND HUXLEY. LINES DOWN...TREE LIMBS UP
TO 20-INCH DIAMETER DOWN...A SHED BLOWN ACROSS A PARKING
LOT...AND A TRACTOR TRAILER BLOWN INTO THE DITCH AT MILE
104 ON I-35. TIME ESTIMATED.
0158 AM TSTM WND DMG MADRID 41.88N 93.82W
06/18/2009 BOONE IA LAW ENFORCEMENT
BOONE COUNTY LAW ENFORCEMENT REPORTS 12 INCH LIMBS DOWN
IN MADRID
0200 AM TSTM WND DMG 2 SE HUXLEY 41.88N 93.57W
06/18/2009 STORY IA EMERGENCY MNGR
SEMI REPORTEDLY BLOWN OFF INTERSTATE 35 NEAR HIGHWAY 210.
TIME ESTIMATED.
0200 AM TSTM WND DMG HUXLEY 41.90N 93.60W
06/18/2009 STORY IA EMERGENCY MNGR
LARGE BRANCHES AND POWER LINES DOWN.
0200 AM TSTM WND DMG CAMBRIDGE 41.90N 93.53W
06/18/2009 STORY IA EMERGENCY MNGR
METAL OUT BUILDING BLOWN OVER AT TRAILER PARK. TIME
ESTIMATED.
0200 AM TSTM WND GST 3 S POLK CITY 41.74N 93.72W
06/18/2009 E60.00 MPH POLK IA NWS EMPLOYEE
STRONG WIND BLOWN RAIN AT NWS OFFICE.
0202 AM TSTM WND GST 4 NNW ANKENY AIRPORT 41.74N 93.60W
06/18/2009 E60.00 MPH POLK IA AMATEUR RADIO
0202 AM TSTM WND GST 2 NNW CLIVE 41.63N 93.78W
06/18/2009 E60.00 MPH POLK IA TRAINED SPOTTER
0202 AM TSTM WND GST 2 N CLIVE 41.63N 93.78W
06/18/2009 E60.00 MPH POLK IA TRAINED SPOTTER
0202 AM TSTM WND GST 2 NNW CLIVE 41.63N 93.78W
06/18/2009 E60.00 MPH POLK IA TRAINED SPOTTER
0205 AM TSTM WND GST HUXLEY 41.90N 93.60W
06/18/2009 E65.00 MPH STORY IA TRAINED SPOTTER
POWER OUT. PEA HAIL. DAMAGE UNKNOWN.
0206 AM TSTM WND GST 4 NNW ANKENY AIRPORT 41.74N 93.60W
06/18/2009 E60.00 MPH POLK IA AMATEUR RADIO
0206 AM TSTM WND GST 4 NNW ANKENY AIRPORT 41.74N 93.60W
06/18/2009 E60.00 MPH POLK IA AMATEUR RADIO
0206 AM TSTM WND GST 4 NNW ANKENY AIRPORT 41.74N 93.60W
06/18/2009 E60.00 MPH POLK IA AMATEUR RADIO
0208 AM TSTM WND GST 5 N ANKENY AIRPORT 41.76N 93.58W
06/18/2009 E65.00 MPH POLK IA NWS EMPLOYEE
0208 AM TSTM WND GST 4 NNW ANKENY AIRPORT 41.74N 93.60W
06/18/2009 E60.00 MPH POLK IA TRAINED SPOTTER
0208 AM TSTM WND DMG ANKENY 41.72N 93.61W
06/18/2009 POLK IA TRAINED SPOTTER
MULTIPLE TWO TO THREE INCH TREE BRANCHES DOWN ACROSS
TOWN...SOME UP TO FOUR TO SIX INCHES. BRIEF POWER
OUTAGES. SEVERAL AREAS OF STREET FLOODING.
0210 AM TSTM WND DMG 1 NE BONDURANT 41.70N 93.44W
06/18/2009 POLK IA LAW ENFORCEMENT
POLK COUNTY LAW ENFORCEMENT REPORTS ROOF BLOWN OFF HOUSE
AND BARN AT 2ND ST NE AND NE 80TH ST JUST EAST OF
BONDURANT. DELAYED REPORT. TIME ESTIMATED.
0213 AM TSTM WND GST 2 NE DES MOINES 41.60N 93.59W
06/18/2009 M59.00 MPH POLK IA TRAINED SPOTTER
0214 AM TSTM WND GST ANKENY 41.72N 93.61W
06/18/2009 M74.00 MPH POLK IA MESONET
RWIS INSTRUMENT IN ANKENY RECORDED A GUST TO 64 KT/ 74
MPH AT 213 AM
0214 AM TSTM WND GST DES MOINES INT AIRPORT 41.53N 93.66W
06/18/2009 M58.00 MPH POLK IA ASOS
ASOS AT DES MOINES AIRPORT RECORDED A GUST TO 50 KT/58
MPH AT 214 AM
0222 AM TSTM WND DMG ESE OTTUMWA 41.02N 92.41W
06/18/2009 WAPELLO IA TRAINED SPOTTER
ROAD SIGNS BLOWN OVER. ALSO REPORTED STREET FLOODING.
0223 AM TSTM WND GST COLFAX 41.68N 93.24W
06/18/2009 M59.00 MPH JASPER IA MESONET
0225 AM TSTM WND GST NNW PRAIRIE CITY 41.60N 93.24W
06/18/2009 E70.00 MPH JASPER IA TRAINED SPOTTER
0235 AM TSTM WND GST ELDON 40.92N 92.22W
06/18/2009 E70.00 MPH WAPELLO IA TRAINED SPOTTER
TRAINED SPOTTER ESTIMATED 70 MPH GUST IN ELDON
&&
SMALLLocal storm report, Jun 18, 6:19 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
619 AM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM TSTM WND GST 5 NNW ANKENY AIRPORT 41.75N 93.61W
06/18/2009 E70.00 MPH POLK IA NWS EMPLOYEE
ALSO ROOF DAMAGE THROUGHOUT NEIGHBORHOOD. SIDING RIPPED
OFF OF SOME HOUSES AS WELL. REPORT HAS BEEN CORRECTED FOR
GUST MAGNITUDE...TIME OF EVENT /ORIGINALLY LISTED AS 208
AM CDT/ AND LOCATION.
&&
ZOGGLocal storm report, Jun 18, 6:41 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
641 AM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 AM TSTM WND DMG 5 W COLFAX 41.68N 93.34W
06/18/2009 JASPER IA TRAINED SPOTTER
SEVERAL SHINGLES BLOWN OFF ROOFS OF MANY HOMES THROUGHOUT
THE NEIGHBORHOOD. NEXT DOOR NEIGHBOR HAD WINDOWS BROKEN
OUT FROM STRONG WINDS.
&&
PODRAZIKSpecial weather statement, Jun 18, 6:55 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 655 AM CDT THU JUN 18 2009 IAZ033-181230- SAC- 655 AM CDT THU JUN 18 2009 ...SIGNIFICANT WEATHER ADVISORY FOR SAC COUNTY UNTIL 730 AM CDT... AT 653 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM AURELIA TO BATTLE CREEK...MOVING NORTHEAST AT 50 MPH. PENNY SIZE HAIL...AND WINDS IN EXCESS OF 50 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE NEAR... SCHALLER AND ODEBOLT BY 715 AM CDT. EARLY BY 725 AM CDT. SAC CITY AND NEMAHA BY 730 AM CDT. LEE
Local storm report, Jun 18, 7:03 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
703 AM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM TSTM WND DMG 5 S HUXLEY 41.82N 93.60W
06/18/2009 POLK IA DEPT OF HIGHWAYS
US HWY 69 CLOSED...DUE TO DOWNED POWER LINES...BETWEEN IA
HWY 210 AND IA HWY 87 /NE 126TH AVE/. TIME ESTIMATED.
DELAYED REPORT.
&&
ZOGGThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 9:30 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Cass, Guthrie | 45 min |
| Jun 17, 10:04 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Madison, Union | 41 min |
| Jun 17, 10:15 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Cass, Guthrie | 45 min |
| Jun 17, 10:38 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison, Polk, Warren | 37 min |
| Jun 17, 10:43 PM CDT | Severe Thunderstorm Warning | DMX | Crawford | 32 min |
| Jun 17, 10:46 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Madison | 44 min |
| Jun 17, 10:59 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Dallas, Guthrie, Madison | 46 min |
| Jun 17, 11:07 PM CDT | Severe Thunderstorm Warning | DMX | Jasper | 41 min |
| Jun 17, 11:14 PM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford, Sac | 46 min |
| Jun 17, 11:27 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Dallas, Madison | 48 min |
| Jun 17, 11:55 PM CDT | Tornado Warning | DMX | Clarke, Madison, Warren | 35 min |
| Jun 18, 12:00 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Crawford, Sac | 45 min |
| Jun 18, 12:12 AM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas, Madison, Warren | 48 min |
| Jun 18, 12:17 AM CDT | Severe Thunderstorm Warning | DMX | Crawford, Sac | 37 min |
| Jun 18, 12:21 AM CDT | Areal Flood Advisory | DMX | Calhoun, Carroll, Crawford, Sac | 3 hr |
| Jun 18, 12:31 AM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas | 29 min |
| Jun 18, 12:35 AM CDT | Severe Thunderstorm Warning | DMX | Lucas, Marion, Monroe, Warren, Wayne | 40 min |
| Jun 18, 12:43 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Greene, Guthrie, Sac | 47 min |
| Jun 18, 12:59 AM CDT | Tornado Warning | DMX | Lucas, Wayne | 31 min |
| Jun 18, 1:18 AM CDT | Severe Thunderstorm Warning | DMX | Lucas, Mahaska, Marion, Monroe, Wapello | 42 min |
| Jun 18, 1:41 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Polk, Story | 49 min |
| Jun 18, 1:44 AM CDT | Severe Thunderstorm Warning | DMX | Marion, Warren | 46 min |
| Jun 18, 2:07 AM CDT | Severe Thunderstorm Warning | DMX | Polk, Warren | 23 min |
| Jun 18, 2:11 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marion | 39 min |
| Jun 18, 2:24 AM CDT | Severe Thunderstorm Warning | DMX | Monroe, Wapello | 51 min |
| Jun 18, 2:32 AM CDT | Severe Thunderstorm Warning | DMX | Lucas, Marion, Monroe, Warren | 28 min |
| Jun 18, 5:54 AM CDT | River Flood Warning | DMX | Mahaska, Marion | 5 days |
| Jun 18, 7:34 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Sac, Webster | 41 min |
| Jun 18, 7:39 AM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Kossuth, Palo Alto, Pocahontas | 36 min |
| Jun 18, 8:03 AM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Humboldt, Webster, Wright | 42 min |
| Jun 18, 9:05 AM CDT | Severe Thunderstorm Warning | DMX | Grundy, Hardin, Marshall, Story | 25 min |
| Jun 18, 10:49 AM CDT | River Flood Warning | DMX | Mahaska, Marion | 10 hr |
| Jun 18, 12:35 PM CDT | River Flood Warning | DMX | Wapello | 11 hr |
| Jun 18, 1:34 PM CDT | River Flood Warning | DMX | Wapello | 5 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.